MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the or nurse that the broach handle broke during surgery when the surgeon used it with a hammer.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Foreign: sweden.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Visual examination of the returned product identified a weld failure between the strike plate and handle body.Impact marks are present on both side of the strike plate and on the handle body near the weld.The shaft is also scratched.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
STRAIGHT EXACT BROACH HANDLE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17058791
Report Number0001825034-2023-01235
Device Sequence Number18277009
Product Code HXC
UDI-Device Identifier00880304006973
UDI-Public(01)00880304006973(11)180814(10)ZB180507
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555500
Device Lot NumberZB180507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown